# SDR 2019FA0000215

- Difficulty date: July 8, 2019
- Submitted: July 8, 2019
- Operation: General aviation
- Aircraft: N4223B
- Make and model: Beech 35BEECH
- Aircraft serial: D4190
- Aircraft time: 7,890 hours
- System (JASC): 5531 · Vertical Stabilizer, Spar/Rib
- Part: Spar
- Part number: 35650009602
- Condition: Severed
- Location: Zone 300
- Part time: 7,890 hours
- Stage of operation: IN
- How discovered: B
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ANNUAL INSPECTION DISCOVERED LEFT V-TAIL STABILIZER MAIN SPAR SEVERED IN TOTALITY AT THE FIRST-ORDER SPAR TO AIRFRAME FASTENERS. CRACK EXTENDED THROUGH BOTH MAIN SPAR -AND- FACTORY MAIN SPAR REINFORCEMENT PLATE VIA THE MIDDLE OF THE ATTACHMENT HOLES. AIRCRAFT EXHIBITED TO BE IN THIS CONDITION FOR AN UNDETERMINED AMOUNT OF TIME. PRESSURE WAS APPLIED TO STABILIZER TIP AND VERTICAL MOVEMENT WAS OBSERVED ON THE ORDER OF 10 INCHES IN TOTALITY (5 INCHES EITHER SIDE OF NORMAL CENTER LINE)THE AFT SPAR REMAINED INTACT AND BY OBSERVATION THE AD CUFF WHICH HUGS THE ROOT LEADING EDGE CREATED A PINCH POINT WHICH PRECLUDED THE STABILIZER FROM AN AFT BENDING MOMENT WHICH WOULD HAVE SHEARED THE STABILIZER AND RUDDER-VATOR FROM THE AIRFRAME. BASIC ANALYSIS ON THE SCENE DISPLAYS AGEING-AIRCRAFT METAL FATIGUE SYNDROME. OWNER HAS BEEN IN POSSESSION OF THIS AIRCRAFT FOR 40+ YEARS AND USES FOR RELAXED TRAVEL ONLY - OWNER STATES EMPHATICALLY THAT THE AIRCRAFT HAS NEVER BEEN USED / ABUSED OUTSIDE OF ITS ENVELOPE. INSPECTION OF AIRCRAFT IN-FACT SHOWS A VERY WELL CARED FOR CRAFT. DISCOVERED DEFECT UTILIZING BORESCOPE FOR INSPECTION - WITHOUT BORESCOPE DEFECT IS / WAS UNSEEN. END.
